Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Xarelto be taken along with Dilantin?

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2250 Questions

default
Posted on Fri, 16 Oct 2015 in Medicines and Side Effects
Question: is it safe to take xarelto and dilantin 100 mg 1 a day
doctor
Answered by Dr. Noble Zachariah 31 minutes later
Brief Answer:
Yes inspite of the interaction

Detailed Answer:
Hello,
Welcome and thanks for your query.
Dilantin decreases the blood level of Xarelto due to its effect on liver and intestinal enzyme .
This can lead to less than expected effect of Xarelto.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 2 hours later
you did not say if it is safe to do
this, also it seems to intensify the
dizziness and weakness, would that be the reason
for the dizziness,etc? XXXXXXX XXXX

doctor
Answered by Dr. Noble Zachariah 1 hour later
Brief Answer:
Usually safe

Detailed Answer:
Dilantin decreases the effect of Xarelto but so its effect in preventing DVT may be reduced a little but not to a dangerous level So in the usual situation it is safe.
The swelling of the brain or interference with the blood flow is likeky to be the cause of dizziness.
It would be better to have a review with your treating doctor.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 29 hours later
how can we reduce swelling in brain or increase blood flow XXXXXXX XXXX
doctor
Answered by Dr. Noble Zachariah 38 hours later
Brief Answer:
Have to differentiate between the two and take appropriate medicine

Detailed Answer:
Hello XXXXXXX

Sorry for the delay in replying. We live in two different time zones.
First of all you would require to ascertain from your treating doctor whether you have any brain edema which would require different medicines than the medicines to improve the brain blood flow.
Pentoxifyline ( Trental) is believed to help improve the blood flow. Another supplement which may help is Ginkgobiloba.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Brain edema

doctor1 MD

My dad is 66 years old, caucasian, diabetic and s/p cardiac stent 7 years ago. He has a family history of diabetes (both parents) and stroke (mother - temporal arteritis ). He is overweight (6'1, 275), sedentary. He suffers from arthritis and has...

doctor1 MD

my husband is on steroids for about 14 months because of brain edema after brain irradiation due to brain tumor . he was hospitalized due to pulmonary embolism and was taking dexamethazone 8 mg for 6 weeks then moved to prednisolone 40 mg for about 3 weeks ,started to decrease prednisolone by 5 mg every other day,he is tachycardic hypotensive ,skin peeled from feet ,and temporal area above eye brawos . does he need to increase steroid dose again thank u very much

doctor1 MD

Dear Sir, My grandmother age around 90 is recently suffered with stroke and doctor examines by citi scan and found some water in brain they are talking about blood clouting as well pls suggest best treatment on this its very urgent to its 4th day...

doctor1 MD

The doctor advised to have an operation for the tumour. Would like to have second opinion about this.

doctor1 MD

Hello, I have nocturnal epilepsy and am very pregnant. My neurologist just upped my dose to 2 in the morning and 2 at night because I was having chronic seizures. That did take my seizures away but last night I had a scary session that the inside of my head felt like it was swelling up to the point where it felt like it was going to pop! I cannot get in contact with my neurologist today and don t know if I can tomorrow. I did talk to a nurse and all she told me was that if it was happening, that it was an emergency situation and I had to go to the hospital. How do I know if it is actually happening and I am not just feeling like it is happening? Cause I know that brain edema can get so bad that it can cause damage or death. Thank you.

doctor1 MD

I was in a car accident three days ago, not seriously hurt, just banged up a little. Last night, I was standing up in my kitchen, and I either fainter or had a small seizure. The episode last 45 seconds or so. I have very little memory of this. People that were there described me falling to the ground twitching uncontrollably, when I woke up I was very confused and unsteady. I was extremely tired and could barely keep my eyes open. The confused and unsteady was not gone in the morning, and I still feel tired and confused. Is it too late to go to the emergency room? This happened about 13 hours ago.

doctor1 MD

A patient named kuldeep singh, age- 62 is suffering from brain tumor. we got to know it 15days ago. we have consulted neurologist of max hospital delhi. she has suggested a surgery of brain and gave us preription of medicines : NEKSIUM, DECDAK 4MG, EPTOIN, ULTASET AND LASILACTONE. Iwant to ask you that she told us he had sweeling in brain 15days ago.. so hould we continue the medines now or we should change the tablets because we have no money for surgery so please suggest some good medicines for his survival. thankyou